U.S. doctors online nowAsk doctors free
A 31-year-old member asked:

Why do antibiotics make you feel so tired?

1 doctor answer2 doctors weighed in
Dr. Diane Minich
Family Medicine 37 years experience
See below: Probably not the antibiotic but rather the infection you are taking the antibiotic for.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

Palo Alto, CA
A 47-year-old male asked:

Can antibiotics make you feel drowsy, sleepy or tired?

1 doctor answer2 doctors weighed in
Dr. Lynne Weixel
Clinical Psychology 36 years experience
Yes, it can happen: I've certainly experienced it and so have my patients. I think it often is masked by the fatigue symptoms of the condition for which it is prescribed. Also, i think the new exotic super strong antibiotics might be even more likely to do this than the old penicillin. Some innocent bacteria, etc. Get killed by the drug like unintended war casualties and can imbalance your systems a bit. Get well!
Nigeria
A 30-year-old male asked:

Does too much antibiotics drugs make me feel tired?

1 doctor answer3 doctors weighed in
Dr. David Brouwer
Internal Medicine 30 years experience
Antibiotics: Fatigue can be caused by many factors, and if you are wondering if the antibiotics caused the fatigue it is possible. Underlying infection can also cause fatigue, as can anemia, thyroid disease, cardiac problems, and many other things. To narrow down the diagnosis it is worth seeing your primary care doctor.
A 44-year-old member asked:

Why do antibiotics make me tired and achy?

1 doctor answer4 doctors weighed in
Dr. Hunter Handsfield
Infectious Disease 53 years experience
Doubtful....: Few if any antibiotics have this kind of side effect. I would be more suspicious of symptoms of the infection being treated, or maybe a psychological reaction to that infection or the drug. Discuss it with the doctor who prescribed the antibiotic. Good luck!
A member asked:

Do antibiotics make you tired?

1 doctor answer2 doctors weighed in
Dr. Ankush Bansal
Internal Medicine 17 years experience
Not quite: It's not the antibiotics that make you tired but the infection that they're fighting. It would seem that it's the antibiotics but you don't take antibiotics any other time.
A 46-year-old member asked:

Can taking antibiotic make you tired?

1 doctor answer3 doctors weighed in
Dr. Kenneth Grossman
A Verified Doctoranswered
A US doctor answeredLearn more
Many reasons: Usually you feel tired due to the infection that has caused you to need the antibiotic. Some antibiotics can cause side affects that could contribute, such as diarrhea . Consult w your dr. If you are overly tired while on certain meds!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 17, 2021

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.